Legitimate question?

Welcome to the Coping With Epilepsy Forums

Welcome to the Coping With Epilepsy forums - a peer support community for folks dealing (directly or indirectly) with seizure disorders. You can visit the forum page to see the list of forum nodes (categories/rooms) for topics.

Please have a look around and if you like what you see, please consider registering an account and joining the discussions. When you register an account and log in, you may enjoy additional benefits including no ads, access to members only (ie. private) forum nodes and more. Registering an account is free - you have nothing to lose!

Heavy Kevy

Stalwart
Messages
333
Reaction score
194
Points
93
On my cognitive test note’s the Dr has written under a one section where I had a subtle weakness. The findings were consistent with what I’ve been through.
Then she wrote: “However Zonisamaid and heavy cannabis use can also have negative effects on executive functioning “
Not disagreeing with the weed but what about the 5 other medications I’m taking? Specifically Lamictal, Briviact and Onfi? Why only Zon?

Legitimate question or let sleeping dogs lie?
 
Don’t know how it helps but I’m glad I asked.
Kept bugging me so I sent a message thru the hospital portal to the Dr. Here is the response.
Yes, Zonisamide is one of the antiseizure medications shown to be associated with cognitive side effects more so than the others you are prescribed. It is important to understand though that this is based on group studies though and every individual's response to medications can be different. We raise it as a possibility, but you could see what your neurologist thinks
 
I would encourage you to ask your doc questions whenever you are curious about something. Most AEDs are designed to dampen brain activity - that's the whole point/purpose. I would suspect all the meds you mentioned " can also have negative effects on executive functioning". Maybe the doc just didn't feel like listing every drug on the report. Maybe Zonisamide is especially known for this effect. Let us know what your doc says.

Edit: Just read post #2... lol... thanks.
 
Back
Top Bottom